Alert archive / California / Gale Warnings in 2025
Gale Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Feb 11, 2025, 8:23 PM PST. It took effect at Feb 12, 2025, 6:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2025, 8:23 PM PST (04:23 UTC)
- In effect from
- Feb 12, 2025, 6:00 PM PST
- Expired
- Feb 13, 2025, 9:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
376 WHUS76 KEKA 120423 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 823 PM PST Tue Feb 11 2025 PZZ470-475-121230- /O.UPG.KEKA.GL.A.0006.250213T0200Z-250213T1700Z/ /O.NEW.KEKA.GL.W.0006.250213T0200Z-250213T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 823 PM PST Tue Feb 11 2025 ...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 6 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-121230- /O.NEW.KEKA.GL.W.0006.250213T0500Z-250213T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 823 PM PST Tue Feb 11 2025 ...GALE WARNING IN EFFECT FROM 9 PM WEDNESDAY TO 3 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 PM Wednesday to 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
335 WHUS76 KEKA 121104 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 304 AM PST Wed Feb 12 2025 PZZ470-475-121915- /O.CON.KEKA.GL.W.0006.250213T0200Z-250213T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 304 AM PST Wed Feb 12 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 6 PM this evening to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-121915- /O.CON.KEKA.GL.W.0006.250213T0500Z-250213T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 304 AM PST Wed Feb 12 2025 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST THURSDAY... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 PM this evening to 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-121915- /O.NEW.KEKA.SC.Y.0018.250213T0500Z-250214T0500Z/ Pt St George to Cape Mendocino out 10 nm- 304 AM PST Wed Feb 12 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST THURSDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 PM this evening to 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
949 WHUS76 KEKA 121705 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 905 AM PST Wed Feb 12 2025 PZZ475-130115- /O.NEW.KEKA.SC.Y.0019.250212T2000Z-250213T0200Z/ /O.CON.KEKA.GL.W.0006.250213T0200Z-250213T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 905 AM PST Wed Feb 12 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 9 AM PST Thursday. For the Small Craft Advisory, until 6 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-130115- /O.CON.KEKA.GL.W.0006.250213T0200Z-250213T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 905 AM PST Wed Feb 12 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 PM this evening to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-130115- /O.CON.KEKA.GL.W.0006.250213T0500Z-250213T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 905 AM PST Wed Feb 12 2025 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 PM this evening to 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-130115- /O.CON.KEKA.SC.Y.0018.250213T0500Z-250214T0500Z/ Pt St George to Cape Mendocino out 10 nm- 905 AM PST Wed Feb 12 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 PM this evening to 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
756 WHUS76 KEKA 122216 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 216 PM PST Wed Feb 12 2025 PZZ475-130630- /O.CON.KEKA.SC.Y.0019.000000T0000Z-250213T0200Z/ /O.CON.KEKA.GL.W.0006.250213T0200Z-250213T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 216 PM PST Wed Feb 12 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and steep seas building to 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 9 AM PST Thursday. For the Small Craft Advisory, until 6 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-130630- /O.CON.KEKA.GL.W.0006.250213T0200Z-250213T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 216 PM PST Wed Feb 12 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and steep seas building to 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 PM this evening to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-130630- /O.CON.KEKA.GL.W.0006.250213T0500Z-250213T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 216 PM PST Wed Feb 12 2025 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST THURSDAY... * WHAT...Southeast winds 25 to 30 kt with gusts up to 45 kt and steep seas building to 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 PM this evening to 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-130630- /O.EXT.KEKA.SC.Y.0018.250213T0500Z-250215T1700Z/ Pt St George to Cape Mendocino out 10 nm- 216 PM PST Wed Feb 12 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and seas building to 12 to 17 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 PM this evening to 9 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
998 WHUS76 KEKA 130414 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 814 PM PST Wed Feb 12 2025 PZZ455-131100- /O.CON.KEKA.GL.W.0006.250213T0500Z-250213T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 814 PM PST Wed Feb 12 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Southeast winds 25 to 30 kt with gusts up to 45 kt and seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-475-131215- /O.CON.KEKA.GL.W.0006.000000T0000Z-250213T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 814 PM PST Wed Feb 12 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...South winds 30 to 40 kt with gusts up to 45 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-131215- /O.CON.KEKA.SC.Y.0018.250213T0500Z-250215T1700Z/ Pt St George to Cape Mendocino out 10 nm- 814 PM PST Wed Feb 12 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and seas 12 to 17 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
859 WHUS76 KEKA 131058 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 258 AM PST Thu Feb 13 2025 PZZ455-131900- /O.EXP.KEKA.GL.W.0006.000000T0000Z-250213T1100Z/ /O.EXB.KEKA.SC.Y.0018.250213T1100Z-250215T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 258 AM PST Thu Feb 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 14 to 19 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-475-131700- /O.CON.KEKA.GL.W.0006.000000T0000Z-250213T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 258 AM PST Thu Feb 13 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 10 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-131900- /O.CON.KEKA.SC.Y.0018.000000T0000Z-250215T1700Z/ Pt St George to Cape Mendocino out 10 nm- 258 AM PST Thu Feb 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 11 to 16 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
839 WHUS76 KEKA 131649 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 849 AM PST Thu Feb 13 2025 PZZ470-140100- /O.EXP.KEKA.GL.W.0006.000000T0000Z-250213T1700Z/ /O.EXB.KEKA.SC.Y.0018.250213T1700Z-250215T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 849 AM PST Thu Feb 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...West winds 20 to 35 kt with gusts up to 30 kt and seas 14 to 19 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-140100- /O.EXP.KEKA.GL.W.0006.000000T0000Z-250213T1700Z/ /O.EXB.KEKA.SC.Y.0018.250213T1700Z-250215T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 849 AM PST Thu Feb 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 15 to 20 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-455-140100- /O.CON.KEKA.SC.Y.0018.000000T0000Z-250215T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 849 AM PST Thu Feb 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 14 to 19 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 11, 3:07 PM PST, 5 hours 16 minutes earlier.
Area forecast discussion, Feb 11, 3:07 PM PST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
307 PM PST Tue Feb 11 2025
.SYNOPSIS...Cold weather will persist for one more night tonight
with a moderate rain storm on the way late Wednesday night through
Thursday. Rain will be strongest in the southern half of the area
with snow in Trinity County.
&&
.DISCUSSION...Cold and dry weather has dominated the weather for the
past several days with a low temperature record of 29 again being
broken in Eureka. Cold weather will hang on for one more night, but
cloudy skies show a clear sign of a strong weather change on the
way. Lows will likely remain in the low 30s tonight, even at the
coast, but by Wednesday afternoon, southerly winds will begin to
pull in warmer air.
Southerly wind will increase all across the area Wednesday evening,
but especially along the North Coast. Peak gusts of 40 to 50 mph are
most likely at higher elevations early Thursday morning with more
moderate gusts further south. While 800 mb gusts are between 55 and
70 mph, this initial burst of wind show little instability to mix to
lower elevations, protecting most low elevation and valley
locations. a second round of wind will build Thursday evening. This
round will be focused further south. Though winds aloft are weaker,
only up to around 40 to 50 mph, this second round is associated with
more instability attached to an approaching surface low. This may
allow for stronger gusts to mix down, particularly for the southern
half of the area where conditions will be most unstable. High
resolution models show peak gusts of 35 to 45 mph at the surface.
The exact strength of the wind, particularly the second round, will
be highly dependent on the exact track of the surface low which
remains relatively uncertain.
Alongside the wind, rain will also build in early Thursday morning
and throughout the day. Rain is expected to be strongest in the
southern half of the area where the IVT flux is strongest (moderate
AR level). Over 24 hours, 1 to 3.5 inches of rain is most likely
across the area. The highest overall amounts are likely in the high
mountains in northeast Mendocino County with localized amounts up to
4 inches. High resolution models, however, show the highest rain
rates in southern Lake and Mendocino Counties with 20% chance of
rain rates briefly as high as 0.5 in/hr especially Thursday morning.
With already saturated ground, such rates will increase the risk of
localized urban and small stream flooding, especially around Clear
Lake itself. That said, moderate rain amounts overall will limit
mainstem flooding concerns with only a 30% or so of minor flooding
along the Navarro and Russian rivers.
Snow levels will begin the even rather low, especially in Trinity
County where cold air will likely be trapped inside valleys and be
reinforced by upslope wind. Snow levels will begin as low as 1500
feet early Thursday morning, most likely allowing for 2 to 5 inches
of wet snow along much of Highways 299, 3, and 36 in Trinity County.
South wind, however will increase snow levels quickly, especially
closer to the coast and for the southern half of the area where less
than 1 inch of snow is expected along any highway corridors or
populated areas. Snow levels will most likely rise above 4000 feet
even in Trinity County by Thursday night, restricting further snow
concerns only to high peaks.
There is high model confidence that a break in the rain will build
Friday through Saturday, but another round of rain is on tap by
Sunday into early next week, but currently only about 30% of models
show it being any stronger than a moderate AR. This second event
will most likely be focused on the northern half of the area. /JHW
&&
.AVIATION...A system moving by to the southwest of the area is
bringing some high clouds to the area. This may bring some light
rain or sprinkles to KUKI tonight. There is also a chance this will
allow some low clouds to develop, but confidence is low on this as
well. Wednesday southerly winds will start to pick up in the
afternoon ahead of the next frontal boundary. MKK
&&
.MARINE...Winds and waves continue to diminish this afternoon. Winds
will become light and easterly overnight. Wednesday the winds are
expected to become southerly and increase through the day. Gale
force winds are expected to develop by Wednesday evening. Models are
in fairly good agreement on gale force winds overnight so have
issued a gale watch for the outer waters. These gale conditions may
make it into the inner waters later Wednesday night, but confidence
was lower on this and it is expected to be a shorter duration so
have not issued a watch yet for those waters.
Thursday morning the winds diminish behind the front. In the
afternoon the surface low moves past the area around 50 NM off Pt St
George. The low is filling as at approaches the area. Currently this
is only expected to bring winds of 25 to 30 kt, but a small change
in intensity could bring stronger winds.
Thursday night and Friday a swell moves into the waters. This builds
fairly quickly to 16 feet at 15 seconds. Around this time there is
also expected to be northwest winds increasing as well. These look
to be around 20 to 25 kt for a short period of time The large
northwest swell is expected to remain around 15 feet with the period
dropping slightly to around 13 seconds. This swell is expected
diminish more over the weekend. Another round of stronger southerly
winds are expected to start spreading across the area Saturday and
peak on Sunday. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Cold Weather Advisory from 2 AM to 9 AM PST Wednesday for
CAZ101-103-104-113-115.
Wind Advisory from 6 PM Wednesday to 7 AM PST Thursday for
CAZ102-104>106.
Winter Storm Warning from 10 PM Wednesday to 4 AM PST
Friday for CAZ107-108.
Flood Watch from Wednesday evening through Thursday
afternoon for CAZ109-110-112>115.
Wind Advisory from noon Thursday to 2 AM PST Friday for
CAZ115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 6 PM PST this evening for PZZ470-
475.
Gale Watch from Wednesday evening through Thursday morning
for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:04 AM PST | Small Craft Advisory | EKA | 42 hr | |
| Feb 12, 9:05 AM PST | Small Craft Advisory | EKA | 9 hr | |
| Feb 12, 2:14 PM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.